Alert archive / Indiana / Flood Watches in 2014

Flood Watch 2, NWS Indianapolis, IN

April 2, 201439 counties in Indiana

NWS Indianapolis, IN issued this flood watch at Apr 2, 2014, 3:36 AM EDT for 39 counties in Indiana. It took effect at Apr 2, 2014, 8:00 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2014, 3:36 AM EDT (07:36 UTC)
In effect from
Apr 2, 2014, 8:00 PM EDT
Expired
Apr 4, 2014, 8:00 AM EDT
In force
36 hr
Issued by
NWS Indianapolis, IN
Flood severity
None
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1844 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WGUS63 KIND 020736
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 AM EDT WED APR 2 2014

...VERY HEAVY RAINFALL EXPECTED THROUGH FRIDAY MORNING...

HEAVY RAINFALL...POSSIBLY EXCEEDING 3 INCHES...FROM THIS EVENING 
THROUGH THURSDAY NIGHT MAY CAUSE EXTENSIVE FLOODING TO OCCUR.

INZ021-028>031-035>049-051>057-060>065-067>072-021545-
/O.NEW.KIND.FA.A.0002.140403T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
336 AM EDT WED APR 2 2014

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING 
  AREAS...BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY... 
  CLINTON...DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE... 
  HAMILTON...HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON... 
  JENNINGS...JOHNSON...KNOX...LAWRENCE...MADISON...MARION... 
  MARTIN...MONROE...MONTGOMERY...MORGAN...OWEN...PARKE... 
  PUTNAM...RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE... 
  TIPTON...VERMILLION...VIGO AND WARREN. 

* FROM THIS EVENING THROUGH FRIDAY MORNING

* HEAVY RAINFALL...TOTALING 3 TO 4 INCHES BY FRIDAY MORNING MAY
  CAUSE EXTENSIVE FLOODING TO OCCUR.

* EXTENSIVE AREAL FLOODING AND LOWLAND RIVER FLOODING IMPACTS
  NUMEROUS RIVER ROADS...AGRICULTURAL LANDS AND POSSIBLY A FEW
  RESIDENTIAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SMF
8 follow-up statements
653 
WGUS63 KIND 020739 CCA
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
338 AM EDT WED APR 2 2014

...VERY HEAVY RAINFALL EXPECTED THROUGH FRIDAY MORNING...

HEAVY RAINFALL...POSSIBLY EXCEEDING 3 INCHES...FROM THIS EVENING 
THROUGH THURSDAY NIGHT MAY CAUSE EXTENSIVE FLOODING TO OCCUR.

INZ021-028>031-035>049-051>057-060>065-067>072-021600-
/O.COR.KIND.FA.A.0002.140403T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
338 AM EDT WED APR 2 2014

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING 
  AREAS...BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY... 
  CLINTON...DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE... 
  HAMILTON...HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON... 
  JENNINGS...JOHNSON...KNOX...LAWRENCE...MADISON...MARION... 
  MARTIN...MONROE...MONTGOMERY...MORGAN...OWEN...PARKE... 
  PUTNAM...RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE... 
  TIPTON...VERMILLION...VIGO AND WARREN. 

* FROM THIS EVENING THROUGH FRIDAY MORNING

* HEAVY RAINFALL...TOTALING 3 TO 4 INCHES BY FRIDAY MORNING MAY
  CAUSE EXTENSIVE FLOODING TO OCCUR.

* EXTENSIVE AREAL FLOODING AND LOWLAND RIVER FLOODING WILL IMPACT
  NUMEROUS RIVER ROADS...AGRICULTURAL LANDS AND POSSIBLY A FEW
  RESIDENTIAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SMF
645 
WGUS63 KIND 021431
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 AM EDT WED APR 2 2014

...VERY HEAVY RAINFALL EXPECTED THROUGH FRIDAY MORNING...

HEAVY RAINFALL...POSSIBLY EXCEEDING 3 INCHES...FROM THIS EVENING
THROUGH THURSDAY NIGHT MAY CAUSE EXTENSIVE FLOODING TO OCCUR.

INZ021-028>031-035>049-051>057-060>065-067>072-022200-
/O.CON.KIND.FA.A.0002.140403T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1031 AM EDT WED APR 2 2014

...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* FROM 8 PM EDT THIS EVENING THROUGH FRIDAY MORNING

* HEAVY RAINFALL...TOTALING 3 TO 4 INCHES BY FRIDAY MORNING MAY 
  CAUSE EXTENSIVE FLOODING TO OCCUR. 

* EXTENSIVE AREAL FLOODING AND LOWLAND RIVER FLOODING WILL 
  IMPACT NUMEROUS RIVER ROADS...AGRICULTURAL LANDS AND POSSIBLY 
  A FEW RESIDENTIAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
370 
WGUS63 KIND 021924
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
324 PM EDT WED APR 2 2014

...VERY HEAVY RAINFALL EXPECTED THROUGH FRIDAY MORNING...

HEAVY RAINFALL...POSSIBLY EXCEEDING 3 INCHES...FROM THIS EVENING
THROUGH FRIDAY MORNING MAY CAUSE EXTENSIVE FLOODING TO OCCUR.

INZ021-028>031-035>049-051>057-060>065-067>072-031000-
/O.CON.KIND.FA.A.0002.140403T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
324 PM EDT WED APR 2 2014

...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* FROM 8 PM EDT THIS EVENING THROUGH FRIDAY MORNING

* HEAVY RAINFALL...TOTALING 2 TO 4 INCHES BY FRIDAY MORNING MAY
  CAUSE EXTENSIVE FLOODING TO OCCUR.

* EXTENSIVE AREAL FLOODING AND SIGNIFICANT RIVER FLOODING MAY
  IMPACT NUMEROUS RIVER ROADS...AGRICULTURAL LANDS AND POSSIBLY A
  FEW RESIDENTIAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
194 
WGUS63 KIND 030242
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1042 PM EDT WED APR 2 2014

...VERY HEAVY RAINFALL EXPECTED THROUGH FRIDAY MORNING...

HEAVY RAINFALL...POSSIBLY EXCEEDING 3 INCHES...THROUGH FRIDAY 
MORNING MAY CAUSE EXTENSIVE FLOODING TO OCCUR.

INZ021-028>031-035>049-051>057-060>065-067>072-031045-
/O.CON.KIND.FA.A.0002.000000T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1042 PM EDT WED APR 2 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* THROUGH FRIDAY MORNING

* HEAVY RAINFALL...TOTALING 2 TO 4 INCHES BY FRIDAY MORNING MAY 
  CAUSE EXTENSIVE FLOODING TO OCCUR. 

* EXTENSIVE AREAL FLOODING AND SIGNIFICANT RIVER FLOODING MAY 
  IMPACT NUMEROUS RIVER ROADS...AGRICULTURAL LANDS AND POSSIBLY 
  A FEW RESIDENTIAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

RYAN
794 
WGUS63 KIND 030717
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 AM EDT THU APR 3 2014

...VERY HEAVY RAINFALL EXPECTED THROUGH FRIDAY MORNING...

HEAVY RAINFALL...POSSIBLY EXCEEDING 3 TO 4 INCHES...THROUGH FRIDAY
MORNING MAY CAUSE EXTENSIVE FLOODING TO OCCUR.

INZ021-028>031-035>049-051>057-060>065-067>072-031530-
/O.CON.KIND.FA.A.0002.000000T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
317 AM EDT THU APR 3 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* THROUGH FRIDAY MORNING

* HEAVY RAINFALL...TOTALING 3 TO 4 INCHES BY FRIDAY MORNING MAY
  CAUSE EXTENSIVE FLOODING TO OCCUR.

* EXTENSIVE AREAL FLOODING AND SIGNIFICANT RIVER FLOODING MAY 
  IMPACT NUMEROUS RIVER ROADS...AGRICULTURAL LANDS AND POSSIBLY 
  A FEW RESIDENTIAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SMF
458 
WGUS63 KIND 031850
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
250 PM EDT THU APR 3 2014

...VERY HEAVY RAINFALL EXPECTED THROUGH FRIDAY MORNING...

HEAVY RAINFALL...POSSIBLY EXCEEDING 3 TO 4 INCHES...THROUGH
FRIDAY MORNING MAY CAUSE EXTENSIVE FLOODING TO OCCUR.

INZ021-028>031-035>049-051>057-060>065-067>072-040300-
/O.CON.KIND.FA.A.0002.000000T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
250 PM EDT THU APR 3 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* THROUGH FRIDAY MORNING

* HEAVY RAINFALL...TOTALING 3 TO 4 INCHES BY FRIDAY MORNING MAY 
  CAUSE EXTENSIVE FLOODING TO OCCUR. 

* EXTENSIVE AREAL FLOODING AND SIGNIFICANT RIVER FLOODING MAY 
  IMPACT NUMEROUS RIVER ROADS...AGRICULTURAL LANDS AND POSSIBLY 
  A FEW RESIDENTIAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
599 
WGUS63 KIND 040208
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1008 PM EDT THU APR 3 2014

...VERY HEAVY RAINFALL EXPECTED THROUGH FRIDAY MORNING...

AN ADDITIONAL ONE TO TWO INCHES THROUGH FRIDAY MORNING MAY CAUSE
EXTENSIVE FLOODING TO OCCUR.

INZ021-028>031-035>049-051>057-060>065-067>072-041015-
/O.CON.KIND.FA.A.0002.000000T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1008 PM EDT THU APR 3 2014

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* UNTIL 8 AM EDT FRIDAY

* HEAVY RAINFALL...WITH AN ADDITIONAL ONE TO TWO INCHES OVERNIGHT
  MAY CAUSE EXTENSIVE FLOODING TO OCCUR.

* EXTENSIVE AREAL FLOODING AND SIGNIFICANT RIVER FLOODING MAY 
  IMPACT NUMEROUS RIVER ROADS...AGRICULTURAL LANDS AND POSSIBLY 
  A FEW RESIDENTIAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

RYAN
992 
WGUS63 KIND 040742
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 AM EDT FRI APR 4 2014

...HEAVY RAINFALL STILL POSSIBLE THROUGH 800 AM...

INZ021-028>031-035>049-051>057-060>065-067>072-041200-
/O.CON.KIND.FA.A.0002.000000T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
342 AM EDT FRI APR 4 2014

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... 
  BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... 
  DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... 
  HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... 
  JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... 
  MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... 
  RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... 
  VERMILLION...VIGO AND WARREN. 

* UNTIL 8 AM EDT THIS MORNING

* HEAVY RAINFALL...WITH AMOUNTS UP TO AN ADDITIONAL ONE HALF INCH
  THROUGH 800 AM ALONG WITH PREVIOUS RAINS MAY CAUSE EXTENSIVE
  FLOODING TO OCCUR.

* EXTENSIVE AREAL FLOODING AND SIGNIFICANT RIVER FLOODING MAY 
  IMPACT NUMEROUS RIVER ROADS...AGRICULTURAL LANDS AND POSSIBLY 
  A FEW RESIDENTIAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

PUMA

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Apr 2, 3:10 AM EDT, 26 minutes earlier.

Area forecast discussion, Apr 2, 3:10 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
310 AM EDT WED APR 2 2014

.UPDATE...
LONG TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 241 PM EDT TUE APR 1 2014

A WAVY FRONTAL ZONE WILL SET UP ACROSS THE AREA OVER THE NEXT
SEVERAL DAYS. THIS FRONT WILL GET PUSHED OFF TO THE EAST BY FRIDAY.
IN THE WAKE OF THIS FRONT...HIGH PRESSURE WILL MOVE INTO THE AREA
FOR THE WEEKEND. A LOW PRESSURE SYSTEM MAY MOVE INTO THE OHIO VALLEY
BY EARLY NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 241 PM EDT TUE APR 1 2014

MODEL DATA SUGGEST OVERRUNNING TO THE NORTH OF FRONTAL SYSTEM THAT
PASSED THROUGH THE AREA EARLIER THIS MORNING WILL DEVELOP AFTER
DARK. STARTING TO SEE PRECIPITATION BREAK OUT OVER SOUTHERN MISSOURI
AS THIS PROCESS BEGINS TO DEVELOP. LIFT DOESN/T APPEAR ALL THAT
STRONG AT THIS TIME AND AIR MASS IS QUITE DRY INITIALLY...BUT THE
PRECIPITATION BEARING LAYER COMES CLOSE TO SATURATION LATER TONIGHT.
WILL GO WITH CHANCE POPS FOR SHOWERS AFTER 020200Z OR SO.

LOW LEVEL THICKNESS PROGS INDICATES THE GFS MOS LOWS FOR TONIGHT
LOOK REASONABLE FOR THE MOST PART. LITTLE IF ANY ADJUSTMENTS WILL BE
MADE.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
ISSUED AT 241 PM EDT TUE APR 1 2014

UPPER FLOW EXPECTED TO REMAIN PROGRESSIVE DURING THIS PERIOD. SYSTEM
CURRENTLY ALONG THE WEST COAST IS PROGGED TO MOVE INTO THE MIDWEST
BY THURSDAY NIGHT OR FRIDAY. BROAD WEST SOUTHWEST UPPER FLOW WILL
TEND TO KEEP A WAVY FRONTAL SYSTEM IN THE AREA UNTIL FRIDAY...WHEN
THE MAIN UPPER TROUGH AND ASSOCIATED SURFACE LOW GIVE THE FRONT A
KICK TO THE EAST.

OVERALL PATTERN LOOKS UNSETTLED AND WET AS GOOD MOISTURE FLOW OFF
THE GULF IMPINGES ON THE FRONTAL ZONE FOR SEVERAL DAYS. HARD TO TIME
THE INDIVIDUAL WAVES ALONG THE FRONT AT THIS TIME...BUT IT APPEARS
FROM THE ORIENTATION AND STRENGTH OF THE LOW LEVEL JET THE BEST
LIFT/MOST WIDESPREAD RAIN WILL PROBABLY BE FROM WEDNESDAY NIGHT INTO
THURSDAY NIGHT. WILL BRING IN HIGHER POPS STARTING WEDNESDAY
AFTERNOON...AND KEEP THEM GOING INTO FRIDAY MORNING WHEN MAIN TROUGH
PUSHES OFF TO THE EAST. THUNDERSTORM ACTIVITY SHOULD INCREASE
STARTING WEDNESDAY AFTERNOON AND CONTINUE THROUGH THE REST OF THE
PERIOD AS INSTABILITY GRADUALLY INCREASES. HEAVY AMOUNTS OF RAINFALL
POSSIBLE AS WELL AS PRECIPITABLE WATERS WELL ABOVE NORMAL POOL ALONG
THE FRONTAL ZONE.

MODEL DATA SUGGEST STEEPER MID LEVEL LAPSE RATES MAY MAKE A COUPLE
OF INCURSIONS INTO THE AREA...AROUND WEDNESDAY EVENING AND AGAIN
THURSDAY AFTERNOON AND EVENING. DEEP LAYER SHEAR AT THIS TIME
APPEARS ADEQUATE FOR SEVERE CONVECTION...BUT NOT OVERLY
IMPRESSIVE...SO THERE MAY BE AN ENHANCED THREAT FOR SEVERE
CONVECTION AROUND THE TIMES THE STEEPER LAPSE RATES MOVE THROUGH.

TEMPERATURE FORECAST WILL BECOME INCREASINGLY TRICKY AS TIME GOES BY
DUE TO THE PRESENCE OF THE FRONTAL ZONE AND THE POTENTIAL FOR A
LARGE TEMPERATURE GRADIENT ACROSS THE FRONT. OVERALL...THE GFS MOS
GUIDANCE MAY BE TOO WARM BASED ON LOW LEVEL THICKNESSES...BUT THE
NUMBERS ARE CERTAINLY ATTAINABLE IN AREAS THAT END UP SOUTH OF THE
FRONTAL ZONE. FOR NOW...WILL STICK CLOSE TO THE GUIDANCE NUMBERS
UNTIL THE FRONTAL POSITION BECOMES MORE CLEAR.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
ISSUED AT 305 AM EDT WED APR 2 2014

A PROGRESSIVE UPPER FLOW WILL BE THE RULE IN THE LONG TERM. THE
UPPER FLOW WILL BECOME A LITTLE MORE ZONAL OVER THE WEEKEND FOLLOWED
BY AN AMPLIFYING UPPER TROUGH EARLY NEXT WEEK.

THE WEEKEND WILL BE DRY AND SEASONABLY COOL AS HIGH PRESSURE MOVES
EAST ACROSS OUR REGION.  MODELS THEN INDICATE A DEVELOPING LOW
PRESSURE SYSTEM ACROSS THE DEEP SOUTH SUNDAY NIGHT WHICH WILL TRACK
TOWARDS OHIO AND EASTERN GREAT LAKES MONDAY.  MODELS HAVE TRENDED
WETTER MONDAY AND FOLLOWED THIS TREND WITH THE FORECAST.  AFTER
MONDAY WILL CONTINUE LOW CHANCES OF SHOWERS AS AN UPPER TROUGH
AMPLIFIES ACROSS OUR REGION.

TEMPERATES WILL BECOME A LITTLE COOLER EARLY NEXT WEEK AS THE UPPER
TROUGH DEEPENS ACROSS OUR REGION.  OVERALL ALL BLEND TEMPERATURES
SEEM OK MOST PERIODS. I WOULD NOT BE SURPRISED IF MONDAY ENDS UP A
LITTLE COOLER WITH CLOUDS AND PRECIP...AND THE SURFACE LOW TRACKING
TO OUR SOUTHEAST AND EAST.

&&

.AVIATION /DISCUSSION FOR 020600Z TAFS/...
ISSUED AT 1253 AM EDT WED APR 2 2014

VFR CONDITIONS EXPECTED TO LOWER TO MVFR VSBY AND CEILINGS AROUND
030000Z. IFR CEILINGS ARE POSSIBLE AFTER 03000Z AS WARM FRONT
BEGINS TO APPROACH.  WINDS AT OR BELOW 10 KNOTS THROUGH THE FORECAST
PERIOD. AIR SHOULD REMAIN STABLE ENOUGH THAT THUNDER IS NOT LIKELY
BUT CANNOT RULE OUT ISOLATED EMBEDDED THUNDER IN ANY STRONGER RAIN
BANDS.

CURRENT BAND OF SHOWERS AT 020500Z MOVING ENE ACROSS CENTRAL PARTS
OF ILLINOIS AND INDIANA WILL GRADUALLY PUSH EAST OF THE TAFS SITES
BY AROUND 021200Z. NEXT SHORT WAVE EXPECTED TO DEVELOP RAIN ACROSS
WESTERN MISSOURI 021200Z WILL MOVE INTO INDIANA AFTER 021700Z. THIS
WAVE IS A BIT STRONGER AND WILL DEVELOP STRONGER OVER RUNNING AND
WILL GENERATE HEAVIER RAINFALL. WITH INCREASINGLY SATURATED
ATMOSPHERIC COLUMN...EXPECT MVFR CONDITIONS TO DEVELOP AFTER 022300Z
AND AS HEAVIEST RAIN EXITS AFTER 03000Z...IFR CEILINGS MAY BE
POSSIBLE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JAS
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....JH
AVIATION...DRT/JH

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Apr 1, 8:23 PM EDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
823 PM EDT TUE APR 1 2014

INZ021-028>031-035>049-051>057-060>065-067>072-030030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
823 PM EDT TUE APR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: SHOWERS WILL BE POSSIBLE OVERNIGHT AS A WEAK
DISTURBANCE PASSES THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES WEDNESDAY INTO
FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS THURSDAY
AFTERNOON THROUGH EVENING WITH LARGE HAIL...DAMAGING WINDS AND THE
POSSIBILITY OF TORNADOES AS THE MAIN THREATS. HEAVY RAIN IS LIKELY
WEDNESDAY THROUGH THURSDAY NIGHT. FLOODING MAY DEVELOP AS A RESULT
OF THIS HEAVY RAIN. SIGNIFICANT FLOODING CANNOT BE RULED OUT AT
THIS TIME.

DISCUSSION: A STALLED COLD FRONT OVER THE OHIO VALLEY WILL ALLOW
SEVERAL AREAS OF LOW PRESSURE TO MOVE ALONG IT AND BRING SHOWERS
AND THUNDERSTORMS TO CENTRAL INDIANA MID AND LATE WEEK. SEVERE
STORMS ARE POSSIBLE THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 5:08 PM EDTAreal Flood WarningINDDaviess, Greene, Knox, Martin, Sullivan6 hr
Apr 2, 7:23 PM EDTSpecial Weather StatementINDSullivan52 min
Apr 2, 7:59 PM EDTSpecial Weather StatementINDDaviess46 min

Nearby

Flood Watches in Indiana, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.